Strange sleep behaviour

I have severe Copd and am on 02 24/7 at 2.5 L/M. I have recently had two very strange experiences during,the night. The first one was walking in my sleep. I awoke one .morning to find an old CD laying on the floor by my music system. Haven't listened to it in years but there it was. The system was turned to "CD" play. I have no memory of getting up and doing this!

The 2nd was last night. I was "dreaming" that I was really dizzy and weak and was trying to get up but couldn't lift my,head or body due,to the "drunk" feeling. In my "Dream" I realize I am dreaming and snap out of it. I am now awake and I am on the floor at,the foot of .the bed. I do get up but feel pretty unsteady. Climb back into bed and drift in and out until I feel a headache. Now the headache encompasses my whole head but not as severe. I have no recall of falling or climbing out of bed.

I am making an apt to with doctor as I wonder if it could be CO2 retention!

Anyone know anything about what could be going on. I have no mental problems that I know of!

15 Replies

  • Hi I experienced something like this last year. The first time I thought I was in bed sleeping but I had been on here reading and answering posts though I have no memory of it at all.

    The second one you had sounds like night terrors which occur because of the lapse between your body waking up and your mind. I have had this a couple of times and it is very frightening.

    I don't know if it is anything to do with CO2 retention, though I have heard headaches can be. You are doing the best thing going to the doctors I think. x

  • Thanks. I will read up on night terrors. Very eerie and scary. I am now wondering whether I was actually on the floor or was it a dream within a dream????

  • It doesn't sound like CO2 retention. Sounds more like a Serotone issue. Do you take Seroxate by chance? Regards, Rib

  • Hi I don't take Seroxate but I do take Effexor (venal faxing) 75MG/day. You made me think and yesterday I missed my dose! I wonder if that could cause such a terrifying event??!! This med is for depression, anxiety, etc but a very light dose. Have been on it for years. Of course, it affects the seratonin so you could be onto something. Thanks I will discuss with my doc.

  • Venlafaxine is a very good anti-depression drug. People on high doses have a mood stabiliser as well.

    Venlafaxine does not stay in your body more than 8 hours so it is very important to take them at the correct time.

    If you miss a dose or two, the effects catch up the next day and can cause strange things to happen. Including hallucinations.

    I have been taking it for years and am on the highest dose, in conjunction with a mood stabiliser.

  • Thanks Azure. My dosage is not very high but I do find myself swinging from low to high quite often but I haven't asked to increase,the dosage. I find it hard to believe I would have such a nightmare (?) just missing one dose. Maybe I am retaining too much CO2 and missing this dose caused my behaviour?? Who knows! But tonight I am nervous about going to sleep...suppose that is a normal reaction. Quite a lot of great,info on this site. Thanks again.

  • Missing one dose will have an effect. My neighbour has emphysema and is on oxygen, he also has hypoxia. He was telling me today he is on a mild dose of antidepressant. He has funny turns if he misses a dose,

  • Thanks for sharing this. Human beings - indeed all creatures - have i believe a sort of secondary self that comes to the fore when we dream. Having had similar experiences I am convinced your physical body never left the bed in the second experience. The secondary part of the self is pure energy but can manifest and be remembered as a replica of the body (others wouldnt see it though). Its a mysterious thing that should be not feared.

  • Interesting. Thanks

  • Hello Mooskie

    When my son was little he suffered with night terrors. It was normally the day before something different to his routine was about to happen. He would get out of bed, walk downstairs, wander around the room, point at the floor while telling us to get 'it' off him, then keep saying I want my Mum. He looked wide awake but he wasn't. I used to pick him up, quietly reassure him, and tuck him back in bed. The following day he would have absolutely no recollection of this. This would happen every couple of months then after about a year they stopped and he never had them again. The GP told me not to worry and they will pass. Perhaps you are subconsciously worrying about something.

    Keep your chin up, and I hope your episodes go as quickly as they started.

    Velvet xx

  • That's probably true....I am one who worries and have been "waiting" for several years now for the inevitable.

  • When I was young ( Oh so long ago! ) I used to sleep walk a lot I even got dressed and ready for school and it was only the front door slamming that alerted my parents something was up. So they looked out the window and saw me waiting at the bus stop at 03:00 in the morning. My main thing I did was go around the house and turn on every light and then turn them all off and go back to bed?

    Statins if taken at night also have been known to cause sleep issues.

    Be Well

  • Thanks for sharing your story. I just worry that I might walk out of my condo but naked! Oh boy......

  • Are you on steroids? they have an awful mental affect on me so just a thought - hope you sort it soon take care xxx

  • No steroids. I slept okay last night. Thanks. Seeing doc next week.

You may also like...